Alert archive / Georgia / Special Weather Statements in 2012

Special Weather Statement, NWS Atlanta, GA

September 28, 2012Monroe County, Upson County, Georgia

NWS Atlanta, GA issued this special weather statement at Sep 28, 2012, 3:25 PM EDT for Monroe County, Upson County, Georgia. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 28, 2012, 3:25 PM EDT (19:25 UTC)
Expired
Sep 28, 2012, 4:00 PM EDT
In force
35 min
Issued by
NWS Atlanta, GA

Counties Monroe County, GA, Upson County, GA

The radar

The Atlanta radar (KFFC), 66 km from the middle of the area, began a volume at 19:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 7.4 hours before the alert went out and 63 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2012-09-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1383 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2012-09-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 20 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1383 J/kg
Mixed-layer CIN
-32 J/kg
Mixed-layer LCL
695 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
20 m²/s²
0-3 km storm-relative helicity
-13 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

374 
WWUS82 KFFC 281925
SPSFFC

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
325 PM EDT FRI SEP 28 2012

GAZ069>071-081-282000-
325 PM EDT FRI SEP 28 2012

...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 40 MPH WINDS
IN MONROE...LAMAR...UPSON AND CRAWFORD COUNTIES UNTIL 400 PM EDT...

AT 324 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER THOMASTON...MOVING EAST AT 20 MPH.

WIND GUSTS OF 40 MPH ARE LIKELY AS THIS STORM MOVES ACROSS MONROE...
LAMAR...UPSON AND CRAWFORD COUNTIES THROUGH 400 PM EDT. SOME
LOCATIONS IN THE PATH OF THE STORM INCLUDE THOMASTON...REDBONE
CROSSROADS...THE ROCK...LOGTOWN...YATESVILLE...CULLODEN...REDBONE...
BRENT AND RUSSELLVILLE.

&&

LAT...LON 3304 8388 3276 8391 3288 8433 3297 8433
TIME...MOT...LOC 1925Z 271DEG 17KT 3292 8427

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Sep 28, 1:52 PM EDT, 1 hour 33 minutes earlier.

Area forecast discussion, Sep 28, 1:52 PM EDT, 1 hour 33 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
152 PM EDT FRI SEP 28 2012

.PREV DISCUSSION...

UPDATE...
/ISSUED 1024 AM EDT FRI SEP 28 2012/
FAIRLY DENSE HIGH CLOUDS ACROSS MUCH OF THE CWA AND THIS HAS
HELPED TO SLOW OUR WARM UP THIS MORNING. TO REFLECT THIS HAVE
SLOWED THE HOURLY TEMPS IN THE GRIDS. THIS MAY ALSO HINDER US FROM
REACHING OUR FORECAST MAX TEMPS BUT NOT CONFIDENT ENOUGH AT THIS
POINT ADJUST THEM DOWNWARD AND WILL HOLD OFF UNTIL WE HAVE A
BETTER FEEL ON THE TREND OF THE CIRRUS.

LONE SHOWER MOVING INTO CARROLL AND HARALSON COUNTY HASNT
DISSIPATED YET SO HAVE ADDED SLIGHT CHANCE SHOWERS IN THE GRIDS
FOR A PORTION OF WESTERN GEORGIA FOR THE NEXT FEW HOURS. OTHERWISE
HAVE PUSHED BACK OVERALL POPS DEVELOPING ACROSS NORTH GEORGIA TO
JUST AFTER NOON. GOOD AMOUNT OF SPREAD IN THE HI RES MODELS SO LOW
CONFIDENCE ON POPS THIS AFTERNOON IN LOCATION AND TIMING AND AT
THIS POINT WILL NOT MAKE ANY FURTHER ADJUSTMENTS TO AFTERNOON AND
EVENINGS POPS.

11

SHORT TERM /TODAY THROUGH SATURDAY/...
/ISSUED 359 AM EDT FRI SEP 28 2012/
ISOLATED TO SCATTERED CONVECTION CONTINUES ALONG THE WEAK FRONTAL
BOUNDARY SINKING SLOWLY SOUTH INTO TENNESSEE EARLY THIS MORNING.
MODELS CONTINUE TO BRING THIS FAIRLY DIFFUSE BOUNDARY INTO NORTH
GEORGIA BY LATE TODAY AND SLOWLY SETTLE IT ACROSS THE FORECAST AREA
THROUGH THE SHORT TERM FORECAST PERIOD. MOISTURE AND INSTABILITY ARE
LIMITED AND LOW LEVEL CONVERGENCE AND UPPER LEVEL LIFT ARE LESS THAN
IMPRESSIVE AS WELL SO I HAVE LIMITED POPS TO CHANCE AT BEST FOR
NOW...WITH BEST CHANCES SATURDAY AS SOMEWHAT BETTER MOISTURE SPREADS
INTO THE REGION FROM THE GULF.

20

LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/...
/ISSUED 359 AM EDT FRI SEP 28 2012/
MODELS CONTINUE IN GENERAL AGREEMENT OF SOUTHERN STREAM UPPER
TROUGH FORMING OVER NORTHWEST GULF. AT THE SURFACE...LOW PRESSURE
OVER THE NORTHERN GULF WITH A SURFACE BOUNDARY VICINITY OF CENTRAL
OR SOUTHERN GEORGIA LOOKS REASONABLE. ALSO LOOKING AT POSSIBLE
WEDGE SETTING UP FOR THE FIRST OF THE WEEK. AS A RESULT...HAVE
KEPT GOOD CHANCE POPS FOR MUCH OF THE LONG TERM...BUT LOWERING
POPS A BIT TOWARD THE END OF THE PERIOD AS MODELS WANT TO TAKE
BEST MOISTURE EAST OF THE CWA. TWEAKED TEMPERATURES A BIT TOWARD
THE COOL SIDE MOST DAYS DUE TO CLOUDS AND RAIN.

41

AVIATION...
12Z UPDATE...
/ISSUED 730 AM EDT FRI SEP 28 2012/
MIXTURE OF MAINLY VFR/MVFR CONDITIONS ACROSS THE FORECAST AREA AT
THIS TIME...WITH LOCAL IFR VISIBILITIES/CEILINGS ACROSS PORTIONS OF
CENTRAL GEORGIA. THIS SHOULD CONTINUE THROUGH 13-15Z THEN VFR
CONDITIONS ARE EXPECTED TO PREVAIL AREAWIDE THROUGH 08Z WHEN
SCATTERED MVFR VISIBILITIES ARE EXPECTED TO BEGIN DEVELOPING ONCE
AGAIN. ONLY TAF SITE CURRENTLY BELOW VFR LEVELS IS KAHN...AND MAY
SEE A BRIEF PERIOD AF MVFR VISIBILITY AT KMCN. NO WIDESPREAD
CEILINGS ARE EXPECTED BELOW 10KFT THROUGH 18Z. SCATTERED CLOUDS
AROUND 5KFT MAY BE BRIEFLY BROKEN AT TIMES BETWEEN 18Z AND 00Z...
WITH CEILINGS AROUND 12KFT EXPECTED ACROSS THE TAF SITES AFTER 00Z.
ISOLATED TO SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS ARE
POSSIBLE THIS AFTERNOON AND EVENING ACROSS NORTH GEORGIA. WINDS WILL
REMAIN LIGHT AND SOMEWHAT VARIABLE THROUGH 14Z...5KT OR LESS. WINDS
INCREASE INTO THE 5-8KT RANGE BY 18Z...GENERALLY WESTERLY ACROSS
NORTH GEORGIA BUT STILL VARIABLE IN DIRECTION ACROSS CENTRAL
GEORGIA. ALL AREAS EXPECTED TO HAVE WESTERLY WINDS AFTER 18-20Z.

//ATL CONFIDENCE...12Z UPDATE...
HIGH CONFIDENCE ON ALL ELEMENTS.

20

&&

.AVIATION...
18Z UPDATE...
SHOWERS HAVE DEVELOPED GENERALLY BETWEEN THE ATL...MCN AND CSG TAF
SITES. AT THIS POINT CHANCES OF SHRA ARE BETTER FOR MCN AND CSG.
HAVE LEFT OUT OF ATL AT THIS POINT AS CONFIDENCE IS LOW. ENOUGH
INSTABILITY THAT AN ISOLATED TS CANT BE RULED OUT WITH THESE CELLS
ACROSS W CENTRAL GA. ALTHOUGH A SLIGHT CHANCE OF TSRA OVERNIGHT
AND NOT ENOUGH TO MENTION IN TAF BEST CHANCES SEEM TO BE AFTER 13Z
ON SATURDAY WITH TS CHANCES INCREASING IN THE AFTERNOON. SOME BR
POSSIBLE IN THE MORNING...MAINLY MVFR CONDITIONS. WINDS WILL
REMAIN WEST TO NORTHWEST.

//ATL CONFIDENCE...18Z UPDATE...
HIGH CONFIDENCE ON CIGS AND WIND. MEDIUM CONFIDENCE ON VSBY. LOW
CONFIDENCE ON SHRA/TSRA THIS AFTERNOON AND BEGINNING OF TIMING
TOMORROW.

11

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          87  65  80  63 /  20  30  40  40
ATLANTA         86  68  81  65 /  20  30  40  40
BLAIRSVILLE     82  60  77  57 /  20  30  40  30
CARTERSVILLE    86  63  80  60 /  20  30  40  50
COLUMBUS        89  70  84  66 /  10  10  40  50
GAINESVILLE     85  66  80  62 /  20  30  40  40
MACON           89  67  85  66 /  10  10  40  50
ROME            85  63  80  61 /  20  30  40  40
PEACHTREE CITY  86  63  82  62 /  20  20  40  50
VIDALIA         90  68  86  67 /  10  10  40  40

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

UPDATE...11
SHORT TERM...20
LONG TERM....41
AVIATION...11
Hazardous weather outlook, Sep 28, 4:17 AM EDT, 11 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
417 AM EDT FRI SEP 28 2012

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-290830-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
417 AM EDT FRI SEP 28 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...TODAY AND TONIGHT...
ISOLATED THUNDERSTORMS ARE POSSIBLE OVER NORTH AND PARTS OF CENTRAL
GEORGIA THIS AFTERNOON AND TONIGHT.

.SYNOPSIS...
HIGH PRESSURE OVER THE SOUTHEAST WILL CONTINUE TO WEAKEN TODAY. A
FRONTAL BOUNDARY WILL PUSH INTO NORTH GEORGIA LATER THIS AFTERNOON
AND TONIGHT.

.PRIMARY HAZARDS...
THE PRIMARY HAZARDS WILL BE CLOUD TO GROUND LIGHTNING AND GUSTY
WINDS.

.DISCUSSION...
A FRONTAL BOUNDARY WILL SINK SLOWLY INTO NORTH GEORGIA THIS
AFTERNOON. DAYTIME HEATING ALONG AND AHEAD OF THIS BOUNDARY
COMBINED WITH MARGINAL INSTABILITY COULD PRODUCE ISOLATED
THUNDERSTORMS OVER MUCH OF NORTH AND PORTIONS OF CENTRAL GEORGIA.
THE MOST FAVORED AREA WILL BE ALONG AND NORTH OF A LINE FROM LA
GRANGE TO MILLEDGEVILLE TO GIBSON THIS AFTERNOON AND TONIGHT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...
THERE WILL BE A CHANCE OF THUNDERSTORMS ACROSS THE ENTIRE AREA
THROUGH THE PERIOD.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.

In the hours before

Special weather statement, Sep 28, 3:20 PM EDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
320 PM EDT FRI SEP 28 2012

GAZ033-044-045-281945-
320 PM EDT FRI SEP 28 2012

...SIGNIFICANT WEATHER ADVISORY FOR 30 TO 40 MPH WINDS IN DEKALB AND
FULTON COUNTIES UNTIL 345 PM EDT...

AT 315 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER BROOKHAVEN...MOVING EAST AT 10 MPH.

WIND GUSTS OF 30 TO 40 MPH ARE LIKELY AS THIS STORM MOVES ACROSS
DEKALB AND FULTON COUNTIES THROUGH 345 PM EDT. SOME LOCATIONS IN THE
PATH OF THE STORM INCLUDE BUCKHEAD...BOLTON...BANKHEAD...CASCADE
HEIGHTS...VIRGINIA HIGHLAND...WEST END...SWEET AUBURN...ATLANTIC
STATION...LAKEWOOD PARK...CHASTAIN MEMORIAL PARK...PIEDMONT
PARK...GRANT PARK-ZOO ATLANTA...TURNER FIELD...MIDTOWN AND ATLANTA.

&&

LAT...LON 3380 8451 3383 8447 3383 8445 3385 8446
      3389 8441 3392 8425 3386 8417 3368 8415
      3369 8462
TIME...MOT...LOC 1920Z 281DEG 9KT 3387 8433
Special weather statement, Sep 28, 3:25 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
325 PM EDT FRI SEP 28 2012

GAZ069>071-081-282000-
325 PM EDT FRI SEP 28 2012

...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 40 MPH WINDS
IN MONROE...LAMAR...UPSON AND CRAWFORD COUNTIES UNTIL 400 PM EDT...

AT 324 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER THOMASTON...MOVING EAST AT 20 MPH.

WIND GUSTS OF 40 MPH ARE LIKELY AS THIS STORM MOVES ACROSS MONROE...
LAMAR...UPSON AND CRAWFORD COUNTIES THROUGH 400 PM EDT. SOME
LOCATIONS IN THE PATH OF THE STORM INCLUDE THOMASTON...REDBONE
CROSSROADS...THE ROCK...LOGTOWN...YATESVILLE...CULLODEN...REDBONE...
BRENT AND RUSSELLVILLE.

&&

LAT...LON 3304 8388 3276 8391 3288 8433 3297 8433
TIME...MOT...LOC 1925Z 271DEG 17KT 3292 8427

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 28, 3:20 PM EDTSpecial Weather StatementFFCDeKalb, Fulton25 min
Sep 28, 3:55 PM EDTSpecial Weather StatementFFCBibb35 min
Sep 28, 5:25 PM EDTSpecial Weather StatementFFCNewton35 min
Sep 28, 6:15 PM EDTSpecial Weather StatementFFCButts30 min

Nearby

Special Weather Statements in Georgia, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.